How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Will my doctor change my med I want it changing to help my

Customer Question

Will my doctor change my med I want it changing to help my seizures
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

What medications are you on at the moment?

Dr. Shahzad MD :

Why would you like to have your medications changed

JACUSTOMER-5bhkvsq7- : It doesn't work for me
JACUSTOMER-5bhkvsq7- : the med doesn't work for me
Dr. Shahzad MD :

what medications are you on?

JACUSTOMER-5bhkvsq7- : i take lamotrigine & keppera
Dr. Shahzad MD :

So you are still having seizures while on these medications?

JACUSTOMER-5bhkvsq7- : Yes
Dr. Shahzad MD :

how many in a week or month?

JACUSTOMER-5bhkvsq7- : 5 weekly
Dr. Shahzad MD :

what kind of doctor are you following up with?

JACUSTOMER-5bhkvsq7- : Consultant neurologist
Dr. Shahzad MD :

have you told him your situation?

JACUSTOMER-5bhkvsq7- : Well my epilepsy nurse had
Dr. Shahzad MD :

Well, if your seizures are not controlled then obviously you either need a change in the dose of the medication or the medication itself

Dr. Shahzad MD :

So yes your doctor should either increase the dose or change the medication

JACUSTOMER-5bhkvsq7- : I'm on the maximum does though so theyll have to change it
Dr. Shahzad MD :

yes then they will have to change it if you are still having seizures

Dr. Shahzad MD :

or add on another medication.

JACUSTOMER-5bhkvsq7- : I know they aren't big ones but they still effect me what happens if i get side effects from the med
Dr. Shahzad MD :

what kind of seizures do you have?

Dr. Shahzad MD :

Do you lose consciousness?

JACUSTOMER-5bhkvsq7- : Normally complex partials
Dr. Shahzad MD :

so you do lose consciousness in these seizures.

Dr. Shahzad MD :

Is that right?

JACUSTOMER-5bhkvsq7- : Yes
Dr. Shahzad MD :

Well then you have to have them treated and medications changed.

Dr. Shahzad MD :

side effects are something that vary from person to person

Dr. Shahzad MD :

you may or may not have them

Dr. Shahzad MD :

so we can only know once you are on the medication

Dr. Shahzad MD :

usually the side effects are mild

JACUSTOMER-5bhkvsq7- : I know I've just been told about them but i would have thought if i was too poorly they would change them
Dr. Shahzad MD :

I agree

Dr. Shahzad MD :

yup

Dr. Shahzad MD :

any more questions?

JACUSTOMER-5bhkvsq7- : no
Dr. Shahzad MD :

Ok then
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.
Good bye :)